×

Eta-quotients and elliptic curves. (English) Zbl 0894.11020

Let \(\eta\) denote the Dedekind eta-function. Let positive integers \(s\), \(t_1,\dots, t_s\) and integers \(r_1,\dots, r_s\) be given. Then \[ \eta(t_1z)^{r_1} \eta(t_2z)^{r_2}\dots \eta(t_sz)^{r_s} \] is called an eta-quotient. Recently Y. Martin has shown [Trans. Am. Math. Soc. 348, 4825-4856 (1996; Zbl 0872.11026)] that there are exactly 74 eta-quotients of integral weight such that both this function and its transform under the Fricke involution are Hecke eigenforms. Now the authors show that exactly 12 of these eta-quotients are newforms of weight 2. For each of them, they give a modular elliptic curve \(E\) over \(\mathbb{Q}\) whose Hasse-Weil \(L\)-function \(L(E,s)\) agrees with the Mellin transform of that newform. Exactly 5 of these curves have complex multiplication. This implies that \(L(E,s)\) is a Hecke \(L\)-function with grössencharacter. Classical \(\eta\)-identities (Euler, Jacobi) are used to find, in these 5 cases, simple explicit formulae for the coefficients of the newforms at primes \(p\).

MSC:

11F20 Dedekind eta function, Dedekind sums
11G05 Elliptic curves over global fields
11F66 Langlands \(L\)-functions; one variable Dirichlet series and functional equations
11F11 Holomorphic modular forms of integral weight

Citations:

Zbl 0872.11026

Software:

ecdata
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] J. E. Cremona, Algorithms for modular elliptic curves, Cambridge University Press, Cambridge, 1992. · Zbl 0758.14042
[2] D. Dummit, H. Kisilevsky, and J. McKay, Multiplicative properties of \(\eta \)-functions, Contemp. Math. 45, Amer. Math. Soc. (1985), 89-98. · Zbl 0578.10028
[3] Basil Gordon and Dale Sinor, Multiplicative properties of \?-products, Number theory, Madras 1987, Lecture Notes in Math., vol. 1395, Springer, Berlin, 1989, pp. 173 – 200. · Zbl 0688.10023
[4] Basil Gordon and Sinai Robins, Lacunarity of Dedekind \?-products, Glasgow Math. J. 37 (1995), no. 1, 1 – 14. · Zbl 0817.11027
[5] Basil Gordon and Kim Hughes, Multiplicative properties of \?-products. II, A tribute to Emil Grosswald: number theory and related analysis, Contemp. Math., vol. 143, Amer. Math. Soc., Providence, RI, 1993, pp. 415 – 430. · Zbl 0808.11030
[6] Neal Koblitz, Introduction to elliptic curves and modular forms, Graduate Texts in Mathematics, vol. 97, Springer-Verlag, New York, 1984. · Zbl 0553.10019
[7] G. Köhler, Theta series on the theta group, Abh. Math. Sem. Univ. Hamburg 58 (1988), 15 – 45. · Zbl 0652.10020
[8] Günter Köhler, Theta series on the Hecke groups \?(\sqrt 2) and \?(\sqrt 3), Math. Z. 197 (1988), no. 1, 69 – 96. · Zbl 0632.10024
[9] I. G. Macdonald, Affine root systems and Dedekind’s \?-function, Invent. Math. 15 (1972), 91 – 143. · Zbl 0244.17005
[10] Yves Martin, Multiplicative \?-quotients, Trans. Amer. Math. Soc. 348 (1996), no. 12, 4825 – 4856. · Zbl 0872.11026
[11] Yves Martin, On Hecke operators and products of the Dedekind \?-function, C. R. Acad. Sci. Paris Sér. I Math. 322 (1996), no. 4, 307 – 312 (English, with English and French summaries). · Zbl 0847.11019
[12] Geoffrey Mason, \?\(_{2}\)\(_{4}\) and certain automorphic forms, Finite groups — coming of age (Montreal, Que., 1982) Contemp. Math., vol. 45, Amer. Math. Soc., Providence, RI, 1985, pp. 223 – 244.
[13] Geoffrey Mason, On a system of elliptic modular forms attached to the large Mathieu group, Nagoya Math. J. 118 (1990), 177 – 193. · Zbl 0709.11033
[14] Joseph H. Silverman, The arithmetic of elliptic curves, Graduate Texts in Mathematics, vol. 106, Springer-Verlag, New York, 1986. Joseph H. Silverman, The arithmetic of elliptic curves, Graduate Texts in Mathematics, vol. 106, Springer-Verlag, New York, 1992. Corrected reprint of the 1986 original. · Zbl 0585.14026
[15] Joseph H. Silverman, Advanced topics in the arithmetic of elliptic curves, Graduate Texts in Mathematics, vol. 151, Springer-Verlag, New York, 1994. · Zbl 0911.14015
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.